advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Webb City, Missouri, USA:

I am a 47 year old female, Type 1, with good control who has been switched to Humalog with my Ultralente. My blood sugars are remaining high (250-320). I give myself U at dinnertime only, Humalog 3 times at meals. What is the problem here? Is it normal to be so out of control at the start of using Humalog?

Answer:

The problem is not likely to be the Humalog. If you're high all day and all night (which isn't clear from your question), you need more insulin (or less food, or more exercise, or less stress: all of which should help lower the blood sugar).

If you're taking Ultralente only once a day as your only dose of "cloudy" (long-lasting) insulin, it isn't going to cover all 24 hours: it'll tend to peak, then decline by the time of the next day's dose: I advise my patients to use two shots a day to smooth out the effect of the Ultralente. Talk to your endocrinologist about whether to add a second shot of Ultralente, or some other possible solution.

WWQ

Original posting 26 Apr 1998
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.